MAUDE Adverse Event Report: ZIMMER BIOMET, INC. TRILOGY LONGEVITY; PROSTHESIS, HIP

ZIMMER BIOMET, INC. TRILOGY LONGEVITY; PROSTHESIS, HIP
Catalog Number 00630505036
Medical Device Problem Codes Fracture (1260); Naturally Worn (2988); Noise, Audible (3273)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 03/10/2026
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that approximately three years post-implantation, the patient underwent a right hip revision due to reported noises and premature poly wear.The patient reported squeaking during walking and mobilization without painful symptoms, which limited daily activities.The revision was performed and there was premature wear of the polyethylene.Attempts have been made and no further information has been provided.
 
Additional Manufacturer Narrative
(b)(4).G2: foreign - event occurred in italy.The device will not be returned for analysis; however, an investigation of the reported event is in progress.Once the investigation is completed, a supplemental medwatch 3500a will be submitted.
 
Event or Problem Description
It was reported that approximately three years post-implantation, the patient underwent a right hip revision due to reported noises and premature poly wear and the poly was broken.The patient reported squeaking during walking and mobilization without painful symptoms, which limited daily activities.The revision was performed and there was premature wear of the polyethylene.Attempts have been made and no further information has been provided.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated: b5; d4; d9; h2; h3; h4; h6 complaint is confirmed.Visual examination of the returned product identified there is unusual wear on the i.D.Chamfer and top rim surface that remains on the device.Approximately half of top rim surface around the liner is fractured, 3 fractured fragments were returned with the device.The top rim remaining on the device is bent with a fractured section where the bend occurs.The post on the o.D.Has gouges and visually appears to be partially fractured.There are gouges and scratches present to the o.D., i.D., and top rim surfaces as well.No other damage was noted during visual evaluation.This device was implanted for approximately 3 years.Product identifier verification: no p.I.¿s are able to be verified due to damage.No dimensional evaluation performed due to damage.Fracture analysis performed, the timeline of the failure modes cannot be stated with certainty; however, it is possible that the liner became disassociated from the acetabular shell through a concurrent fracture of the boss and the rim, allowing the liner to bypass the locking mechanism.Review of the device history records identified no deviations or anomalies during manufacturing related to the reported event.Review of complaint history identified additional similar complaints for the reported item and no additional complaints for the reported part and lot combination.Medical records were provided and reviewed by a health care professional/radiologist.The review identified right total hip arthroplasty initially showed the femoral head component well centered within the acetabular cup on.On follow-up imaging, the femoral head component is asymmetric within the acetabular cup superiorly, consistent with superior cup polyethylene wear or disruption.There is no gross evidence of loosening or osteolysis.No specific risk factor for this complication is identified.A definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
TRILOGY LONGEVITY
Common Device Name
PROSTHESIS, HIP
Manufacturer (Section D)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer (Section G)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key24680737
Report Number0001822565-2026-00927
Device Sequence Number18554893
Product Code LPH
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K002960
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2026
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/17/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Catalogue Number00630505036
Device Lot Number65146725
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/11/2026
Supplement Date Received by Manufacturer06/05/2026
Initial Report FDA Received Date03/24/2026
Supplement Report FDA Received Date06/17/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/11/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age60 YR
Patient SexMale
Patient Weight236 LB